Alert archive / Washington / River Flood Warnings in 2011
River Flood Warning 64, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Dec 28, 2011, 1:17 AM PST for Mason County, Washington. It took effect at Dec 28, 2011, 6:00 AM PST. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2011, 1:17 AM PST (09:17 UTC)
- In effect from
- Dec 28, 2011, 6:00 AM PST
- Expired
- Dec 30, 2011, 7:29 AM PST
- In force
- 49 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Mason County, WA
The radar
The Langley Hill radar (KLGX), 74 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skokomish River near Potlatch (SRPW1). The gauge peaked at 17.08 ft at Dec 29, 2011, 12:00 AM PST.
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
534 WGUS46 KSEW 280917 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 117 AM PST WED DEC 28 2011 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 1 HEAVY RAIN ALONG THE SOUTH SLOPES OF THE OLYMPICS TUESDAY NIGHT INTO EARLY THIS MORNING WILL DRIVE THE SKOKOMISH RIVER ABOVE FLOOD STAGE LATER THIS MORNING. A SERIES OF WEATHER SYSTEMS WILL KEEP THE RIVER NEAR FLOOD STAGE THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-281817- /O.NEW.KSEW.FL.W.0064.111228T1400Z-000000T0000Z/ /SRPW1.1.ER.111228T1400Z.111231T0600Z.000000T0000Z.NO/ 117 AM PST WED DEC 28 2011 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE SKOKOMISH RIVER NEAR POTLATCH * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 1:00 AM WEDNESDAY THE STAGE WAS 15.5 FEET. * FLOOD STAGE IS 16.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 6 AM WEDNESDAY AND CREST NEAR 16.8 FEET AROUND 10 PM FRIDAY. * IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$ FELTON WEATHER.GOV/SEATTLE
7 follow-up statements
507
WGUS86 KSEW 281419
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
619 AM PST WED DEC 28 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 2
OLYMPIC PENINSULA REGION
HEAVY RAIN ALONG THE SOUTH SLOPES OF THE OLYMPICS TUESDAY NIGHT INTO
EARLY THIS MORNING DROVE THE SKOKOMISH RIVER ABOVE FLOOD STAGE. A
SERIES OF WEATHER SYSTEMS WILL KEEP THE RIVER NEAR FLOOD STAGE
THROUGH FRIDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-282319-
/O.CON.KSEW.FL.W.0064.000000T0000Z-000000T0000Z/
/SRPW1.1.ER.111228T1351Z.111231T0600Z.000000T0000Z.NO/
619 AM PST WED DEC 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* FROM 6 AM WEDNESDAY UNTIL FURTHER NOTICE.
* AT 6:00 AM WEDNESDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 16.9 FEET AROUND 8 AM THIS
MORNING. THE RIVER WILL RECEDE LATER THIS MORNING INTO THIS
AFTERNOON BUT REMAIN NEAR FLOOD STAGE THROUGH FRIDAY.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
$$
FELTON
WEATHER.GOV/SEATTLE395 WGUS86 KSEW 282304 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 304 PM PST WED DEC 28 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 3 THE SKOKOMISH RIVER ROSE ABOVE FLOOD STAGE EARLY THIS MORNING IN RESPONSE TO HEAVY RAIN OVER THE BASIN TUESDAY NIGHT. THE FRONTAL SYSTEM MOVING INTO WESTERN WASHINGTON THIS AFTERNOON...AND ANOTHER SYSTEM THURSDAY NIGHT AND FRIDAY...WILL KEEP THE SKOKOMISH RIVER NEAR OR ABOVE FLOOD STAGE THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-290804- /O.EXT.KSEW.FL.W.0064.000000T0000Z-111231T1739Z/ /SRPW1.1.ER.111228T1351Z.111228T2200Z.111231T0839Z.NO/ 304 PM PST WED DEC 28 2011 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SKOKOMISH RIVER NEAR POTLATCH * FROM 6 AM WEDNESDAY UNTIL SATURDAY MORNING. * AT 2:45 PM WEDNESDAY THE STAGE WAS 16.9 FEET. * FLOOD STAGE IS 16.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER CRESTED AT 16.9 FEET AT 2 PM WEDNESDAY. IT WILL REMAIN NEAR OR ABOVE FLOOD STAGE THROUGH EARLY SATURDAY MORNING. * IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$ MCDONNAL WEATHER.GOV/SEATTLE
357
WGUS86 KSEW 290553
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
953 PM PST WED DEC 28 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 4.
OLYMPIC PENINSULA REGION
3 TO 4 INCHES OF RAIN HAVE FALLEN OVER THE SOUTHEAST OLYMPIC
MOUNTAINS IN THE PAST 24 HOURS...LEADING TO FLOODING ALONG THE
SKOKOMISH RIVER. RAINFALL INTENSITIES WILL TAPER OFF OVERNIGHT WITH
A SHORT BREAK IN THE RAIN AROUND THE MIDDLE OF THE DAY ON THURSDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-291453-
/O.CON.KSEW.FL.W.0064.000000T0000Z-111231T1739Z/
/SRPW1.1.ER.111228T1351Z.111229T0600Z.111231T0839Z.NO/
953 PM PST WED DEC 28 2011
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* FROM 6 AM WEDNESDAY UNTIL SATURDAY MORNING.
* AT 9:45 PM WEDNESDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 17.0 FEET
AROUND 10 PM WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
SATURDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
$$
WEATHER.GOV/SEATTLE377
WGUS86 KSEW 291458
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
658 AM PST THU DEC 29 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 5
OLYMPIC PENINSULA REGION
ANOTHER ROUND OF HEAVY RAIN IS EXPECTED ALONG THE SOUTH SLOPES OF
THE OLYMPICS TONIGHT. THIS WILL KEEP THE SKOKOMISH RIVER ABOVE
FLOOD STAGE INTO THE WEEKEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-292358-
/O.EXT.KSEW.FL.W.0064.000000T0000Z-111231T2324Z/
/SRPW1.1.ER.111228T1351Z.111229T1215Z.111231T1424Z.NO/
658 AM PST THU DEC 29 2011
...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL SATURDAY AFTERNOON.
* AT 6:45 AM THURSDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 17.1 FEET AT 4 AM THURSDAY AND
WILL REMAIN ABOVE FLOOD STAGE INTO SATURDAY MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
$$
WEATHER.GOV/SEATTLE739 WGUS86 KSEW 292333 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 333 PM PST THU DEC 29 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 6 THE SKOKOMISH RIVER HAS TEMPORARILY DROPPED BELOW FLOOD STAGE BUT WITH THE NEXT STORM BEGINNING TO SPREAD PRECIPITATION OVER THE AREA...THE RIVER WILL SOON BEGIN RISING AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-301200- /O.EXT.KSEW.FL.W.0064.000000T0000Z-111231T0630Z/ /SRPW1.1.ER.111228T1351Z.111229T1215Z.111230T2130Z.NO/ 333 PM PST THU DEC 29 2011 THE FLOOD WARNING CONTINUES FOR THE SKOKOMISH RIVER NEAR POTLATCH * FROM 6 AM WEDNESDAY UNTIL FRIDAY EVENING. * AT 3:15 PM THURSDAY THE STAGE WAS 16.1 FEET. * FLOOD STAGE IS 16.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL BEGIN RISING AND GO BACK UP ABOVE FLOOD STAGE TONIGHT BEFORE MIDNIGHT. THE RIVER WILL CREST AGAIN...THIS TIME NEAR 16.7 FEET FRIDAY MORNING THEN FALL BELOW FLOOD STAGE FRIDAY NIGHT. * IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD. $$ JBB WEATHER.GOV/SEATTLE
727
WGUS86 KSEW 301203
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
403 AM PST FRI DEC 30 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 7
OLYMPIC PENINSULA REGION
THE SKOKOMISH RIVER HAS DROPPED BELOW FLOOD STAGE BUT RAINS
OVERNIGHT ALONG THE SOUTH SLOPES OF THE OLYMPICS COULD DRIVE THE
SKOKOMISH BACK UP NEAR FLOOD STAGE LATE THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-302103-
/O.EXT.KSEW.FL.W.0064.000000T0000Z-111231T0300Z/
/SRPW1.1.ER.111228T1351Z.111229T1215Z.111230T1800Z.NO/
403 AM PST FRI DEC 30 2011
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* FROM 6 AM WEDNESDAY UNTIL THIS EVENING.
* AT 3:45 AM FRIDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 16.5 FEET.
* THE RIVER IS FORECAST TO CREST NEAR FLOOD STAGE LATE THIS MORNING.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER EAST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
$$
WEATHER.GOV/SEATTLE828 WGUS86 KSEW 301529 FLSSEW FLOOD STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 729 AM PST FRI DEC 30 2011 ...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN WASHINGTON... SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY. .FLOOD BULLETIN NO. 9 THE FLOOD WARNING FOR THE SKOKOMISH RIVER NEAR POTLATCH IN MASON COUNTY IS BEING REPLACED BY A FLOOD ADVISORY. THE FRONT THAT BROUGHT LOCALLY HEAVY RAIN TO THE AREA HAS PASSED TO THE EAST AND RAINFALL HAS BECOME SHOWERY IN NATURE. SNOW LEVELS HAVE DROPPED TO AROUND 3000 FEET THIS MORNING AND ARE EXPECTED TO FALL TO 2000 FEET TONIGHT. THE RIVER IS NO LONGER EXPECTED TO RISE BACK ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC045-301559- /O.CAN.KSEW.FL.W.0064.000000T0000Z-111231T0300Z/ /SRPW1.1.ER.111228T1351Z.111229T1215Z.000000T0000Z.NO/ 729 AM PST FRI DEC 30 2011 THE FLOOD WARNING HAS ENDED FOR THE SKOKOMISH RIVER NEAR POTLATCH * AT 7:15 AM FRIDAY THE STAGE WAS 15.8 FEET. * FLOOD STAGE IS 16.5 FEET. * THE SKOKOMISH RIVER WILL REMAIN AROUND 15.8 FEET TODAY THEN SLOWLY FALL TO BELOW 15.5 FEET THIS EVENING. $$ ALBRECHT WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Dec 27, 9:40 PM PST, 3 hours 37 minutes earlier.
Area forecast discussion, Dec 27, 9:40 PM PST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
940 PM PST TUE DEC 27 2011
.SYNOPSIS...A SERIES OF VIGOROUS FRONTAL SYSTEMS WILL BRING RAIN AND
LOCALLY WINDY CONDITIONS TO THE AREA THIS WEEK. HIGH PRESSURE WILL
BRING SOME DRYING NEXT WEEKEND AND EARLY NEXT WEEK.
&&
.SHORT TERM...ENERGETIC AND CONSOLIDATED JET STREAM FLOW DOMINATES
THE NORTHEAST PACIFIC RIGHT NOW. SATELLITE IMAGERY NICELY SHOWS A
LINEUP OF SHORTWAVES WITHIN THE ACTIVE JET STREAM. EACH OF THESE
SYSTEMS WILL BE TAKING AIM AT THE PAC NW...BRINGING A SHOT OF RAIN
AND WIND AS EACH ONE REACHES THE AREA. ONE SUCH SYSTEM IS NOW MOVING
INTO WRN WA. A SECOND SYSTEM IS APPROACHING 155W AND WILL AFFECT WRN
WA ON WED NIGHT. A THIRD SYSTEM IS CURRENTLY NEAR 175W AND WILL BE
THE STRONGEST IN THIS SERIES TO REACH WRN WA...LIKELY ARRIVING ON
THU NIGHT OR FRI.
TONIGHT'S SYSTEM WILL BE THE WARMEST TO REACH WRN WA. SNOW LEVELS
ARE EXPECTED TO RISE OVERNIGHT TO 5500 FEET OR HIGHER. AS OF 8
PM...MOUNT BAKER HAD ALREADY RECEIVED 7 INCHES OF SNOW...AND STEVENS
PASS HAD RECEIVED 6 INCHES...PROMPTING THE ISSUANCE OF A WINTER
WEATHER ADVISORY FOR THE NORTH CASCADES ABOVE 3500 FEET. SNOW LEVELS
WILL RISE OVERNIGHT AND CAUSE SNOW TO TRANSITION TO RAIN AT THESE
LOCATIONS OVERNIGHT OR EARLY WED MORNING.
THE WED NIGHT SYSTEM WILL LOOK AND FEEL A LOT LIKE THE ONE THAT IS
ONGOING TONIGHT. AFTER A SHORT BREAK IN THE ACTION AROUND MID-DAY
WED...LOOKING FOR ANOTHER ROUND OF RAIN AND WIND OVER WRN WA.
THE THURSDAY NIGHT/FRIDAY SYSTEM LOOKS LIKE THE STRONGEST OF THE
THREE. MODELS HAVE BEEN BOUNCING AROUND FROM RUN TO RUN BUT SEEM TO
BE CONVERGING ON A SOLUTION WITH A 990 MB LOW MOVING ONSHORE FRIDAY
MORNING NORTH OF VANCOUVER ISLAND. THIS LOOKS LIKE ANOTHER WINDY
PERIOD FOR MOST AREAS. WITH SNOW LEVELS LOWERING THURSDAY...THE
THURSDAY NIGHT/FRIDAY SYSTEM ALSO LOOKS TO BRING SIGNIFICANT SNOW TO
THE MOUNTAINS...MAINLY ABOVE 3000 FEET. SCHNEIDER
.LONG TERM...THE MODELS CONTINUE TO SHOW LITTLE CONTINUITY WITH THE
DETAILS FROM SATURDAY AND BEYOND. THERE SEEMS TO BE A GENERAL
SUGGESTION THAT A RIDGE WILL BUILD OVER THE AREA SUNDAY AND MONDAY
FOR DRYING THEN PERHAPS A FRONTAL SYSTEM WILL MOVE THROUGH THE AREA
ON TUESDAY. FOR NOW...THE FORECAST IS MOSTLY A BROADBRUSH.
HANER/SCHNEIDER
&&
.HYDROLOGY...A SERIES OF WET WEATHER SYSTEMS WILL PASS THROUGH THE
AREA TONIGHT THROUGH FRIDAY. THESE SYSTEMS ARE FAST MOVING AND WILL
PROVIDE SHORT PERIODS OF HEAVY RAINS WITH BREAKS IN BETWEEN. THIS IS
NOT A CLASSIC RIVER FLOODING PATTERN BUT RIVERS ARE EXPECTED TO RISE
OVER THE NEXT SEVERAL DAYS.
THE ONE RIVER WHICH DOES HAVE SOME FLOODING CONCERNS OVER THE NEXT
FEW DAYS IS THE SKOKOMISH. A FRONT MOVING THROUGH TONIGHT WILL BRING
UP TO 3 INCHES OF RAIN TO THE BASIN WITH SNOW LEVELS RISING ABOVE
6000 FEET. 850 MB WINDS ARE NOT IDEAL FOR FLOODING IN THE BASIN BUT
SHARP RISES CAN BE EXPECTED TONIGHT WITH THE RIVER POSSIBLY REACHING
BANKFUL WEDNESDAY MORNING.
ADDITIONAL FRONTS WILL BRING RAIN WEDNESDAY NIGHT AND AGAIN THURSDAY
NIGHT AND FRIDAY. THIS PATTERN WILL LIKELY DRIVE THE SKOKOMISH RIVER
HIGHER...POSSIBLY REACHING FLOOD STAGE THURSDAY OR FRIDAY. SCHNEIDER
&&
.AVIATION...A STRONG WLY FLOW PATTERN ALOFT WILL CONTINUE TO USHER
SYSTEMS INTO WRN WA EACH DAY THIS WEEK. EXPECT GENERALLY STABLE AND
MOIST CONDITIONS. STRONG SOUTHERLY SURFACE FLOW WILL REMAIN
PERSISTENT THROUGH WEDNESDAY. RAIN TONIGHT WILL LIKELY PERSIST
THROUGH WEDNESDAY. WIDESPREAD CIGS 1-2 K FT WITH VIS TYPICALLY
3-5SM.
KSEA...S WIND 7-11 KT...RISING TO 10-13 KT W/ GUSTS 25 KT AFTER 08Z
TONIGHT. DTM
&&
.MARINE...THE FORECAST APPEARS ON TRACK. SOUTHERLY PRESSURE
GRADIENTS ARE INCREASING THIS EVENING AS THE NEXT SYSTEM MOVES INTO
THE WATERS. GALE WARNINGS ARE IN EFFECT EVERYWHERE EXCEPT PUGET
SOUND AND THE CENTRAL STRAIT THROUGH 4 AM WEDNESDAY MORNING. THE
GALES MAY END BY WEDNESDAY MORNING BUT MAY STAY UP IN THE SMALL
CRAFT RANGE THROUGH THE DAY WEDNESDAY THEN INCREASE AGAIN TO GALE
STRENGTH WEDNESDAY NIGHT.
AFTER A LULL THURSDAY...ANOTHER SYSTEM WILL ARRIVE FRIDAY AND GALES
ARE LIKELY AGAIN. LATEST WAVE MODEL HAS NOTCHED THE HIGHEST SWELLS
DOWN AGAIN AND NOW JUST HAS SOME BRIEF SWELL IN THE 15-20 FOOT RANGE
AFTER THE SYSTEM FRIDAY. CHB/DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY ALL ZONES EXCEPT MOUNTAINS TONIGHT.
WINTER WEATHER ADVISORY FOR THE NORTH CASCADES ABOVE 3500 FEET
TONIGHT.
PZ...GALE WARNING ALL WATERS EXCEPT CENTRAL STRAIT AND PUGET SOUND
TONIGHT.
SMALL CRAFT ADVISORY PUGET SOUND THROUGH THURSDAY MORNING.
SMALL CRAFT ADVISORY CENTRAL STRAIT TONIGHT.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR THROUGH TONIGHT.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 7:38 PM PST | Winter Weather Advisory | SEW | 8 hr | |
| Dec 28, 8:55 AM PST | Gale Warning | SEW | 18 hr | |
| Dec 28, 3:11 PM PST | Flood Watch | SEW | King, Pierce, Snohomish | 19 hr |
| Dec 28, 3:41 PM PST | Winter Storm Watch | SEW | 12 hr | |
| Dec 28, 3:42 PM PST | Wind Advisory | SEW | San Juan | 14 hr |
Nearby
River Flood Warnings in Washington, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.